Depression, On Meds & Still Have Issues

By Kristina Randle, Ph.D., LCSW

I am a very blessed person with a great support group. I have depression and am on Celexa 20 mg 1 daily for it. I’ve been on it for probably 1 1/2 years. Lately I’ve been noticing more of my depression symptoms – lack of drive, crazy emotions, crying for no reason, illogical thoughts, fatigue and tiredness, lack of hunger, etc. I’m wondering if I should try to talk with my dr. to up my dosage or if I should try to work out a time to go see a counselor or what? I’m just very confused and distraught. Thank you in advance.

A. You should do both: talk to your doctor and see a counselor. It might be that you are on the wrong medication or the wrong dosage. Initial medicine dosages often need to be adjusted. Sometimes adding an additional medication is necessary. Those are all possibilities that should be discussed with your prescribing doctor.

To overcome depression it is often essential to participate in individual therapy. Group therapy can be effective but one-on-one treatment is often a necessary adjunct. Individual therapy will allow you to focus on your specific issues. The individualized attention also allows you to delve deeper into your issues, which may not be possible in a group setting.

Ideally, you should be participating in all three types of treatment: medication, group and individual therapy. It would be the most comprehensive and efficient approach to overcoming your depression. Please take care.

Dr. Kristina Randle

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 30 Apr 2012

APA Reference
Randle, K. (2012). Depression, On Meds & Still Have Issues. Psych Central. Retrieved on July 26, 2014, from http://psychcentral.com/ask-the-therapist/2012/04/30/depression-on-meds-still-have-issues/